Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 171, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 15, 2007, 8:39 PM CDT for Christian County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2007, 8:39 PM CDT (01:39 UTC)
- Expired
- Jul 15, 2007, 9:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Christian County, MO
The radar
The Springfield radar (KSGF), 24 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 160138
SVRSGF
MOC043-160215-
/O.NEW.KSGF.SV.W.0171.070716T0139Z-070716T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
839 PM CDT SUN JUL 15 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 915 PM CDT.
* AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR BOAZ...OR 8 MILES SOUTHWEST OF NIXA. THIS
STORM WAS NEARLY STATIONARY. THIS STORM IS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BOAZ BY 850 PM CDT.
THE TOWN OF BOAZ IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3699 9338 3699 9349 3709 9349 3709 9333
3699 9333 3699 9335
$$
CRAMER1 follow-up statement
000
WWUS53 KSGF 160206
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 PM CDT SUN JUL 15 2007
MOC043-160216-
/O.EXP.KSGF.SV.W.0171.000000T0000Z-070716T0215Z/
CHRISTIAN MO-
906 PM CDT SUN JUL 15 2007
...THE SEVERE THUNDERSTORM WARNING FOR CHRISTIAN COUNTY EXPIRES AT
915 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3699 9338 3699 9349 3709 9349 3709 9333
3699 9333 3699 9335
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:22 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 15, 6:22 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 622 PM CDT SUN JUL 15 2007 UPDATED AVIATION .DISCUSSION... FORECAST CHALLENGE CONTINUES TO BE ON POPS THROUGH THE UPCOMING WEEK. CURRENTLY...BOUNDARY MAKING ITS WAY INTO SOUTHERN MISSOURI EARLY THIS AFTERNOON. SATELLITE IMAGERY SHOWING MOST CU DEVELOPMENT SO FAR IN OUR EASTERN CWA TO SOUTH OF SPRINGFIELD. GOING FORECAST FOR POPS CONTINUES TO LOOK GOOD WITH HIGHEST CHANCES IN SOUTHEASTERN PORTIONS OF THE CWA. ONLY A DEGREE OR TWO FROM CONVECTIVE TEMPERATURE...SO SHOULD START TO SEE CONVECTION BEGINNING OVER THIS AREA SHORTLY. 12Z SGF SOUNDING SHOWING AROUND 3000 J/KG CAPES...SO SOME STORMS THAT DEVELOP COULD GO QUICKLY SEVERE. TONIGHT...THUNDERSTORMS MAY PERSIST INTO THE MID EVENING HOURS ALONG THAT BOUNDARY AS IT CONTINUES TO SLOWLY MOVE SOUTH. GFS HAS BOUNDARY DOWN NEAR THE ARKANSAS/MISSOURI STATE LINE AROUND 06Z. ANOTHER MCS DEVELOPS OVER CENTRAL KANSAS LATER IN THE EVENING AND TRACKS SOUTHEAST. WENT AHEAD AND ADDED SLIGHT CHANCE POPS ACROSS SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI TO ACCOUNT FOR THIS POSSIBLE DEVELOPMENT...THOUGH MOST SHOULD STAY OVER IN KANSAS. AREAS THAT RECEIVE RAINFALL THIS AFTERNOON AND EVENING WILL PROBABLY WAKE UP TO SOME LOCALLY DENSE FOG AS WELL AND WENT AHEAD AND ADDED PATCHY DENSE FOG TO THE OVERNIGHT FORECAST AS WELL. MONDAY THROUGH SATURDAY...AFTERNOON AND EVENING THUNDERSTORMS LOOK TO BE A POSSIBILITY THROUGH THE WEEK...THOUGH NOT WIDESPREAD. STILL LOOKS LIKE A GOOD WEEK FOR OUTDOOR/FARMING ACTIVITIES. GET THAT HAY BAILED EARLY IN THE WEEK. GFS BRINGS A FAIRLY STRONG UPPER LOW INTO THE AREA FRIDAY. ECMWF SUPPORTS ANOTHER COLD FRONT/BOUNDARY PUSHING INTO THE AREA AS WELL FRIDAY. WENT AHEAD AND ADDED SLIGHTLY HIGHER POPS IN THE FORECAST FRIDAY. WILL NEED TO MONITOR THIS FEATURE THROUGH THE WEEK AND MAY NEED TO CONTINUE RAISING POPS IF WE GET SOME MORE RUN TO RUN CONSISTENCY. GCC && .AVIATION... FOR THE 00Z TAF PACKAGE...REMNANTS OF A WEAK FRONT AND AMPLE MOISTURE AND INSTABILITY LEADING TO WIDELY SCT SHRA/TSRA MAINLY EAST AND SOUTH OF THE JLN AND SGF TERMINALS. STILL CANNOT RULE OUT AN ISOLATED CELL FLIRTING WITH EITHER STATION AND HAVE CONTINUED TO MENTION CB IN THE TAF UNTIL AFTER SUNSET. THEREAFTER...VFR CONDITIONS SHOULD BE THE RULE. BRIEF REDUCTION OF VIS POSSIBLE ONCE AGAIN TOWARD SUNRISE...BUT GIVEN CROSS OVER TEMPS AND EXPECTED LOWS MVFR VIS NOT ANTICIPATED. AN ISOLATED SHRA/TSRA POSSIBLE MONDAY AFTERNOON AND EVENING...HOWEVER EXPECTED COVERAGE AND CONFIDENCE DOES NOT WARRANT MORE THAN A MENTION OF CB. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, Jul 15, 8:12 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 812 PM CDT SUN JUL 15 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 812 PM CDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 40 MPH...HAIL TO THE SIZE OF ONE HALF INCH...LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MISSOURI TONIGHT. DISCUSSION: A WEAK COLD FRONT WILL CONTINUE TO INTERACT WITH AN UNSTABLE AIRMASS ACROSS THE REGION TO PRODUCE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. THIS ACTIVITY WILL PRIMARILY AFFECT AREAS ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. WITH THE LOSS OF DAYTIME HEATING...INSTABILITY WILL DECREASE. AS A RESULT...SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. A FEW STRONG STORMS ARE POSSIBLE...WITH WIND GUSTS TO 40 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SLIGHT CHANCE FOR MAINLY AFTERNOON THUNDERSTORMS WILL THEN CONTINUE THROUGH MUCH OF THIS WEEK AS AN UPPER LEVEL LOW PRESSURE REMAINS JUST SOUTHWEST OF THE OZARKS. THE BEST CHANCE FOR STORMS WILL BE OVER SOUTH CENTRAL MISSOURI. THE HEAT INDEX MAY EXCEED 100 DEGREES WEDNESDAY AFTERNOON ACROSS PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB/GAGAN
In the hours before
Special weather statement, Jul 15, 2:40 PM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 PM CDT SUN JUL 15 2007 MOZ092-152015- WRIGHT MO- 240 PM CDT SUN JUL 15 2007 ...SIGNIFICANT WEATHER ALERT FOR WRIGHT COUNTY UNTIL 315 PM CDT... AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF HARTVILLE...OR 19 MILES NORTHWEST OF MOUNTAIN GROVE...MOVING SOUTHEAST AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
Special weather statement, Jul 15, 3:12 PM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 312 PM CDT SUN JUL 15 2007 MOZ096-152045- DOUGLAS MO- 312 PM CDT SUN JUL 15 2007 ...SIGNIFICANT WEATHER ALERT FOR DOUGLAS COUNTY UNTIL 345 PM CDT... AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF AVA...MOVING SOUTHEAST AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
Special weather statement, Jul 15, 3:47 PM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 347 PM CDT SUN JUL 15 2007 MOZ091-096-152115- WEBSTER MO-DOUGLAS MO- 347 PM CDT SUN JUL 15 2007 ...SIGNIFICANT WEATHER ALERT FOR DOUGLAS AND WEBSTER COUNTIES UNTIL 415 PM CDT... AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SEYMOUR...OR 13 MILES NORTHWEST OF AVA...MOVING SOUTHEAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
Special weather statement, Jul 15, 5:12 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 512 PM CDT SUN JUL 15 2007 MOZ082-152300- TEXAS MO- 512 PM CDT SUN JUL 15 2007 ...SIGNIFICANT WEATHER ALERT FOR TEXAS COUNTY UNTIL 600 PM CDT... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LICKING...OR 11 MILES NORTHEAST OF HOUSTON...MOVING SOUTH AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
Local storm report, Jul 15, 5:21 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL LICKING 37.50N 91.86W
07/15/2007 E0.75 INCH TEXAS MO LAW ENFORCEMENT
&&
GAGANLocal storm report, Jul 15, 7:57 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLASH FLOOD 5 SSE LICKING 37.43N 91.82W
07/15/2007 TEXAS MO LAW ENFORCEMENT
LOW WATER CROSSING ON 137 JUST NORTH OF DIXON ROAD IS
FLOODED
&&
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 9:58 PM CDT | Flash Flood Warning | SGF | Oregon | 6 hr |
| Jul 15, 10:59 PM CDT | Areal Flood Warning | SGF | Texas | 10 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.